Are we drugging our children? What is going on?
December 17, 2008 10:31pm CST
More and more children in the USA are being put on drugs for so many things, much of what can be prevented by eliminating things in the children's diets and environment. Why are doctors not pushing prevention and, instead, just drugging them up? I do not get it? There are terrible side affects to all drugs and none for eating properly and removing toxins from their systems. At this link, http://articles.mercola.com/sites/articles/archive/2008/12/16/unconscionable-drugging-of-our-children.aspx, it says, "Children are being prescribed powerful antipsychotic medicines with few precautions, and federal drug experts warned that regulators must do more to inform doctors of their substantial risks. More than 389,000 children and teenagers were treated last year with Risperdal, a form of medicine known as an atypical antipsychotic. Of those patients, 240,000 were 12 or younger. In many cases, the drug was prescribed to treat attention deficit disorders. But Risperdal is not approved for attention deficit problems, and its side effects include weight gain, metabolic disorders and muscular tics that can be permanent. According to experts, these risks are too great to justify its use in treating such disorders. From 1993 through the first three months of 2008, 1,207 children given Risperdal suffered serious problems, including 31 who died." Read more at the link I listed and tell me your thoughts. If you are just going to drop in and say, "Hi" just to earn points, do not bother. I want a real conversation. Thanks.
2 people like this
• United States
19 Dec 08
My son was diagnosed with Tourettes Syndrome when he was about 7 years old, about 20 years ago.. He was put on many different medications, some worked and some didn't, but he couldn't function without them, his tics were so bad.. I read the side effects and one of them was the muscular tics, he had them anyway with the Tourettes, but I had to try something and some of the medications worked and some didn't.. He took Haldol when he was 7 yrs old, it broke my heart for him to have to take it but he needed something to help control the tics.. He began to get symptoms of tardive Dyskinesia, so we made the doctor change it to another medication, but I think that most of them have this side effect.. He also took Risperdal for over 10 years.. He took Orap, Klonipin and Clonidine, and a few others, we tried everything until the Risperdal and it seems to help him quite a bit, but as you said the side effect are horrible.. He could not take the Ritalin because it made his tics so much worse.. During this twenty year period, we did try everything even including his diet.. We watched what he ate, we banned certain foods from his diet, even from the house, if we read or heard about it, we tried it... We worked with this child for twenty years, reading, watching and listening to everything that we could, but the medications were the only thing that helped.. Anyone going through this will tell you, they do not want their child to have to take this medication, but something has to be done for the child to be able to function.. Some of the side effects that Josh had were, Increased appetite, a few instances of Fatigue, Upper respiratory tract infection, Tremors, muscle stiffness, anxiety and Restlessness.. He didn't have any of the side effects that were described as the more serious effects.. Except for the one and it was the same symptoms as the ones that he had with the Tourettes syndrome: Muscle disturbances (restlessness, tremors, muscle stiffness), but they were so much more pronounced without the medication than with the medication.. We went through H*ll for twenty years, we had never heard of Tourettes Syndrome before.. We read books, magazine articles, watched everything we could find on TS and researched as much as we were able to, but nothing helped except the medication, not even the diet changes that we tried.. This went on until about 18 months ago when he met a girl that he was really interested in, they married and he made the decision to quit all of his medications.. His tics are not as bad, we were told that he may grow out of some of them, most of them are not even noticeable to someone who doesn't know him and he has lost almost 100 lbs.. He looks great and says that he feels great.. I am not for nor against medications because we did try everything and nothing helped, but with the proper research, you would think there would be some medications that were not so harmful to children, something to help them to get through these problems with out all of the side effects.. Diet is great but is hard to do with children eating at school, eating junk food while away from home and all of the junk that is put in all of our processed foods.. I do not believe in medicating children but with Josh, there was no other choice, he could not function without them.. I thank God everyday that it is over for him and I pray he will never have the debilitating symptoms of Tourettes Syndrome ever again..
1 person likes this